Skip to content

Drug interactions

Gepirone + Milnacipran

Severity: Major

Gepirone and Milnacipran: major interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Gepirone is a 5-HT1A agonist antidepressant, and combining it with an SNRI increases serotonergic load and the risk of serotonin syndrome. Gepirone labeling advises caution with other serotonergic agents.

What this interaction means in plain words

Gepirone and Milnacipran can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for.

Gepirone belongs to Central Nervous System; Milnacipran belongs to Central Nervous System.

Evidence level: Moderate

Why it happens

Additive serotonergic activity from 5-HT1A agonism and serotonin-norepinephrine reuptake inhibition.

What to do

Avoid concurrent use where possible. If combined, monitor for serotonin syndrome and stop one agent if it develops.

What to ask your pharmacist

  • Does the benefit of taking both outweigh the risk in my case?
  • Do I need any blood test, ECG or other check while on both?
  • What early warning signs should I watch for, and what should I do if they appear?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Gepirone and Milnacipran, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 14 days on the web. No card needed.

Frequently asked questions

Can I take Gepirone with Milnacipran?

MediHelp rates the interaction as major. Gepirone and Milnacipran can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for. Gepirone is a 5-HT1A agonist antidepressant, and combining it with an SNRI increases serotonergic load and the risk of serotonin syndrome. Gepirone labeling advises caution with other serotonergic agents.

How serious is the interaction between Gepirone and Milnacipran?

MediHelp rates it major, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Avoid concurrent use where possible. If combined, monitor for serotonin syndrome and stop one agent if it develops.

What other medicines interact with Milnacipran?

MediHelp also lists interactions of Milnacipran with, for example, Isocarboxazid, Methylene blue, Phenelzine. The full list is on the Milnacipran page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in